Hail, Cherry
- When
- May 11, 4:30 PM CST
- Where
- Cherry County, 17 mi S of Eli
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.700, -101.500
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at May 11, 1:50 PM CST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 250 PM CDT TUE MAY 11 2004 ...A DANGEROUS SEVERE WEATHER SITUATION SETTING UP FOR WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT... .DISCUSSION... WILL KEEP THIS BRIEF AS CONVECTION IS BEGINNING TO FIRE ACROSS THE WRN ZONES ATTM. .NEAR TERM (TONIGHT THROUGH FRIDAY)...FIRST ON THE SEVERE WEATHER THREAT TONIGHT...CLOUD FREE SKIES ALREADY HAVE ALLOWED TEMPS TO SURGE INTO THE LWR TO MID 80S ACROSS THE ENTIRE FA. WHERE TO START...SVR PARAMETERS VERY FAVORABLE FOR THE WHOLE PLETHORA OF SVR WX. CAPES WELL OVER 2K J/KG ALONG AND AHEAD OF THE FRONT. CINS VERY WEAK ALONG THE LEADING EDGE OF THE DRYLINE AND 0-6KM SHEAR WELL OVER 40+ KTS THIS AFTERNOON. AS OF 19Z DRYLINE ALREADY BEGINNING TO SURGE EWD INTO ERN COLORADO AS EVIDENCED FROM DEW POINTS IN THE 20S AND 30S FROM AKRON SWD. TIME THIS WITH THE ARRIVAL OF THE H5 SHORTWAVE OVER CENTRAL CO ATTM...INITIATION SHOULD START JUST TO OUR WEST AND SW NEAR 20Z WITH THINGS GETTING REAL INTERESTING BY 00Z. AGREE TOTALLY WITH SPC ON TORNADO THREAT LATER THIS EVENING AS 0-2KM HELICITIES ECLIPSE 400 ALONG A LINE FROM OGA TO IML BY 3Z. THIS CORRELATES WELL WITH EHIS BETWEEN 3-4 RIGHT ON TOP OF LBF BY 03Z. IN SHORT...ITS GOING TO GET REAL INTERESTING. TURNING TO THE WINDS TONIGHT...WINDS POST FRONTAL WILL BE TRICKY TONIGHT AND AM CONSIDERING EXTENDING THE WIND ADVZY INTO THE OVERNIGHT HRS FOR NRLY WINDS BEHIND THE FRONT. MESO ETA SFC PRESSURE RISES ARE >9MB/3HR ALONG AND JUST BEHIND THE FRONT...WITH H85 WINDS IN EXCESS OF 40KTS LEADS TO ME TO BELIEVE WE MAY NEED SOME SORT OF HEADLINE. ON WEDNESDAY...SFC FRONT DIVES INTO KANSAS WITH SVR THREAT SHIFTING SOUTH. AFTER MAINLY DRY CONDS ON WEDNESDAY...ANOTHER SHOT OF THUNDERSTORMS WILL BE POSSIBLE WEDS NIGHT NORTH OF THE FRONT. RIGHT NOW BOTH THE GFS AND ETA SOLNS DEVELOP A MCS COMPLEX FROM CENTRAL NEB (GFS) TO KS (ETA). WITH THE FRONT DRAPED ACROSS KANSAS...THE ETA SOLN IS MORE TO MY LIKING. WILL RAMP UP POPS IN THE SOUTH AND DECREASE IN THE NORTH FOR WEDS NIGHT. WILL CONTINUE MENTION OF RAIN SNOW MIX ACROSS THE NWRN ZONES LATE ON WEDS NIGHT AS H85 TEMPS CONTINUE TO SHOW SIGNS OF DIPPING INTO NEGATIVE TERRITORY. FROST/FREEZE NOTION STILL IN THE BACK OF OUR MINDS ON FRIDAY AM AS 1025 HIGH BUILDS OVHD AND SFC DEW POINTS DIP INTO THE UPPR 20S. WILL CONTINUE TO HIGHLIGHT VIA THE HWO. .LONG TERM (SATURDAY THROUGH TUESDAY)...LOW AMPLIFIED RIDGING PREVIOUSLY ADVERTISED IN YESTERDAYS LONG RANGE MODELS HAS FLATTENED SUBSTANTIALLY AND HAS TRANSITIONED TO WSWRLY FLOW INTO THE FIRST PART OF NEXT WEEK. THIS IS A RESPONSE TO THE HUDSON BAY LOW NOT RETREATING NWD AS PREVIOUSLY THOUGHT. WITH THE PERSISTENT WSWRLY FLOW NEXT WEEK AND PERSISTENT LEE TROFING...COULD SEE A REPEAT OF WHAT WE ARE SEEING THIS WEEK...THAT IS...MORE STORMY WEATHER. WILL MAKE SOME MINOR TWEAKS TO THE EXTENDED...MAINLY AFTER SUNDAY...FOR PRECIP CHANCES. WILL TRY TO TIME THIS DIURNALLY FOR LATE AFTERNOON THROUGH LATE EVENING...UNTIL THE SHORTWAVE TIMING BECOMES MORE DEFINED. && .LBF...WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY THROUGH 9 PM CDT FOR ZONES NEZ005>009-024>027-036>038-057>059-069>071 WIND ADVISORY THROUGH 11PM CDT 007-010-028-029. && CLB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 529 PM CDT TUE MAY 11 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-121030- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 529 PM CDT TUE MAY 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT ...THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA WITH THE EXCEPTION OF THE EASTERN PANHANDLE... ...A WIND ADVISORY IN EFFECT THIS EVENING FOR THE OUTLOOK AREA EAST OF A LINE FROM OGALLALA TO VALENTINE... A HIGHLY VOLATILE AND DANGEROUS SITUATION IS DEVELOPING THIS EVENING. SEVERE THUNDERSTORMS ARE LIKELY ACROSS WESTERN PORTIONS OF THE OUTLOOK AREA WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. ACROSS SOUTHWESTERN PORTIONS OF THE OUTLOOK AREA...IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...SHEAR PROFILES FAVOR AN ISOLATED TORNADO THROUGH SUNSET. A STRONG COLD FRONT WILL ENTER NORTHWESTERN PORTIONS OF THE OUTLOOK AREA THIS EVENING. AS THIS FEATURE MOVES INTO MOIST...VERY UNSTABLE AIR...THUNDERSTORMS WILL FIRE ALONG AND AHEAD OF THE FRONT...OVER THE EASTERN PANHANDLE AND WESTERN PORTIONS OF THE OUTLOOK AREA. RAPID DEVELOPMENT OF SUPERCELL THUNDERSTORMS WILL CONTINUE INTO THE OVERNIGHT HOURS AS THE FRONT MOVES EAST. DURING THE OVERNIGHT HOURS LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT. CONCERNING THE WIND ADVISORY...GUSTY SOUTHERLY WINDS ARE EXPECTED ACROSS CENTRAL AND EASTERN PORTIONS OF THE OUTLOOK AREA THROUGH LATE EVENING. WIND SPEEDS WILL RANGE FROM 25 TO 35 MPH...WITH GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH PRESSURE BUILDING IN BEHIND THE FRONT WILL CAUSE STRONG NORTHWESTERLY WINDS TO BLOW ON WEDNESDAY. COLD TEMPERATURES MAY AFFECT PARTS OF WESTERN NEBRASKA FRIDAY MORNING WITH THE POTENTIAL FOR CLEAR SKIES AND COLD CANADIAN HIGH PRESSURE TO SETTLE OVER THE OUTLOOK AREA. TEMPERATURES MAY DIP INTO THE MID 30S AND COULD CAUSE AREAS OF FROST IN LOW LYING AREAS FRIDAY MORNING. STARTING SATURDAY...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS...MAINLY DURING THE LATE AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE ALERT AND READY FOR ACTIVATION THIS EVENING. CLB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1227 PM CDT TUE MAY 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1226 PM HAIL 2 N VENANGO 40.79N 102.04W
05/10/2004 1.75 INCH PERKINS NE PUBLIC
&&
CDHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
147 PM CDT TUE MAY 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1220 AM HAIL 4 N LEWELLEN 41.39N 102.14W
05/11/2004 1.00 INCH GARDEN NE PUBLIC
&&
DPPRELIMINARY LOCAL STORM REPORT-CORRECTED EVENT TIME
NATIONAL WEATHER SERVICE NORTH PLATTE NE
425 PM CDT TUE MAY 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1226 AM HAIL 2 N VENANGO 40.79N 102.04W
05/11/2004 1.75 INCH PERKINS NE PUBLIC
&&
CLBThe North Platte radar (KLNX), 112 km away, was scanning. The volume nearest the first event began at 22:28 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5394708, 5394709.